Resource Logo
NLM AIDSLINE

Choreoathetosis/ballismus associated with pentamidine-induced hypoglycemia in a patient with the acquired immunodeficiency syndrome.




 

Arch Neurol. 1994 Jul;51(7):723-5. Unique Identifier : AIDSLINE

OBJECTIVE: To describe the association between acute choreoathetosis/ballismus and hypoglycemia related to pentamidine therapy in a patient with the acquired immunodeficiency syndrome. DESIGN: A single case report. MEASURES: Clinical observation, laboratory analysis of blood and cerebrospinal fluid, and magnetic resonance imaging of brain. RESULTS: No association was found apart from hypoglycemia. The abnormal movements and hypoglycemia did not recur following cessation of pentamidine. CONCLUSIONS: Hypoglycemia related to pentamidine therapy can cause neurologic disorders in patients with the acquired immunodeficiency syndrome.

Acquired Immunodeficiency Syndrome/COMPLICATIONS/*DRUG THERAPY Adult Athetosis/*ETIOLOGY Case Report Chorea/*ETIOLOGY Female Human Hypoglycemia/CHEMICALLY INDUCED/*COMPLICATIONS Movement Disorders/*ETIOLOGY Pentamidine/*ADVERSE EFFECTS JOURNAL ARTICLE



 




Information in this article was accurate in September 30, 1994. The state of the art may have changed since the publication date. This material is designed to support, not replace, the relationship that exists between you and your doctor. Always discuss treatment options with a doctor who specializes in treating HIV.